Been at gp this morning to look at my medication was hoping that he wo

uld reduced my beta blocker it just makes me so tired been on it 18mths seemed ok at first don't understand why it would make me like this after all that time says he would rather leave it till I see my ep next month at the brompton says my last 24hr tape showed I was in af 50% of the time so I worried about that now and how much damage its doing to my heart I dont take my pulse much and dont have any type of heart monitor should I ? Any input would be appreciated thanks karen

8 Replies

  • Karen I always feel that this is an area where ignorance is bliss. Checking your pulse all the time and using a monitor are really not a good idea unless you are trying to get a diagnosis. All that does is increase anxiety form my experience. Regarding damage to your heart there is no evidence that people with AF live any shorter lives than those without so probably not. There are many people with permanent a-symptomatic AF who don't even have any idea they are in AF So long as you are properly anti-coagulated to prevent stroke there is no reason to worry but I would still press for another ablation in your shoes. Life is so much nicer without AF!

  • Thanks bob for your reply yes im not one for taking my pulse ect see dr clauge soon so will talk with him re medication karen

  • Tell him hello from Bob Dove will you please and that he can still walk on water as far as I am concerned. Lol

  • I will bob

  • At the patients' day last November we were told the heart had to go at a ridiculously high rate for some weeks before it affected your heart- I don't think this can apply to you if you were not aware you were in AF so please don't be anxious,

    best wishes

  • Thanks rosyg I guess I just needed reassuring karen

  • Hi Karen. Did you get to speak to the Arrythmia nurse at the Brompton? Was it any help if you did? In my experience with my excellent GP GPs don't like to mess with the medication regime set by Consultant Cardiologists. My GP will always make a call to speak to someone at Harefield if I have problems and things get sorted out quite quickly that way but I understand that not all GPs work that way. If it is any consolation, I have been in AF 24/7 for 18 months too and have been told that that if I start showing other serious symptoms like fainting frequently, frequent breathlessness etc. that the EPs get worried and speed treatment up significantly. If you look at the leaflets that come with your meds and go for the side-effects section most of them give tiredness as an effect. Plus, if you are on blood pressure meds that adds to the feeling of exhaustion. I am amazed at how much the contributors to this website know about their heart and ablations and arrythmias etc. I know very little and it's a matter of surviving day-to-day at the moment. You have an excellent EP Consultant with a brillianbt reputation so you are in good hands. Write down all your worries and tell him about it. Good luck and please do let us know how you get on. Anne

  • Thanks lundogrot for your reply very reassuring thank god for this site and the caring people on it so glad I found it it has been a godsend I would be a nervous reck with out it no I lossed the message you sent me meant to save it but deleted it by mistake if you could give me again I would be very grateful karen

You may also like...